Volume 21, Number 3 (IJIEPR 2010)                   IJIEPR 2010, 21(3): 111-119 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Optimal Stopping Policy for Multivariate Sequences a Generalized Best Choice Problem. IJIEPR. 2010; 21 (3) :111-119
URL: http://ijiepr.iust.ac.ir/article-1-213-en.html

Abstract:   (7177 Views)

  In the classical versions of “Best Choice Problem”, the sequence of offers is a random sample from a single known distribution. We present an extension of this problem in which the sequential offers are random variables but from multiple independent distributions. Each distribution function represents a class of investment or offers. Offers appear without any specified order. The objective is to accept the best offer. After observing each offer, the decision maker has to accept or reject it. The rejected offers cannot be recalled again. In this paper, we consider both cases of known and unknown parameters of the distribution function of the class of next offer. Two optimality criteria are considered, maximizing the expected value of the accepted offer or the probability of obtaining the best offer. We develop stochastic dynamic programming models for several possible problems, depending on the assumptions. A monotone case optimal policy for both criteria is proved. We also show that the optimal policy of a mixed sequence is similar to the one in which offers are from a single density .

Full-Text [PDF 527 kb]   (1293 Downloads)    
Subject: Other Related Subject
Received: 2011/01/17

Add your comments about this article : Your username or email:
Write the security code in the box

© 2015 All Rights Reserved | International Journal of Industrial Engineering & Production Research

Designed & Developed by : Yektaweb